Kate, the Lamictal, excessive happiness, hyper, and so on questions??

Discussion in 'General Parenting' started by KATES_MOM, Jan 30, 2007.


    KATES_MOM New Member

    Kate is still at 50 mg. on Lamictal. I had a phone confer. today with several from the Residential Treatment Facility (RTF). Kate was there. They reported that Kate has stopped with the mood swings and is no longer in a depressed state. She reports being in a very good mood for 1.5 weeks now. But, therapist thinks maybe too much in a good mood. Hyper was the word she used. psychiatrist was out sick for todays meeting but will call me this week.
    Therp. doest know what if any changes will be made. Kate has been reported going around her cottage like a motor, talking so much, asking peers questions over and over. They cant seem to turn her "off". But atleast she is very happy!!! Has had a problem staying in her seat at school, and wakes frequently at night.Hummmm wonder whats going on? Lamictal doest cause mania? I figured I would throw this one on you smart people, what do you think?? Thanks again , Kathy :hammer:

    KATES_MOM New Member

    by the way this wkend went very nicely!! ZERO problems. I did notice her somewhat hyper though! Kathy
  3. KateM

    KateM Member

    Although this medication is used to treat bipolar, it can be activating for some.I think it was Smallworld that posted a link from the Bipolar Child site that some kids require a lowering of their dose in the Spring. Of course, Kate is on a small dose,so not sure if this is the cause.

    My son was suppose to be on 200mgs, but experienced increased irritability on that dose, so now he is on 150mgs. He also takes most of it in the morning (100mg) and 50mg at night. On a higher evening dose, he had difficulty sleeping.

    But as you know, everyone responds differently to these medications. Good luck!
  4. Sara PA

    Sara PA New Member

    I have heard reports of it being activating but all the reports I heard it was being used along with Trileptal or on considerably higher doses. But it sure sounds like mania or at least hypomania. Odd, considering the only other drug she is taking is Abilify which is an antimania drug.

    I got nothing for you. Sorry.